Alert archive / California / Wind Advisories in 2013
Wind Advisory 50, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at May 25, 2013, 1:45 PM PDT for Riverside County, California. It took effect at May 25, 2013, 4:00 PM PDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 25, 2013, 1:45 PM PDT (20:45 UTC)
- In effect from
- May 25, 2013, 4:00 PM PDT
- Expired
- May 26, 2013, 2:43 AM PDT
- In force
- 11 hr
- Issued by
- NWS San Diego, CA
County Riverside County, CA
The radar
The San Diego radar (KNKX), 134 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
997 WWUS76 KSGX 252045 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 145 PM PDT SAT MAY 25 2013 ...GUSTY WEST WINDS THROUGH AND BELOW THE BANNING PASS THIS EVENING... .A TROUGH OF LOW PRESSURE OVER THE WEST COAST WILL MAINTAIN STRONG ONSHORE FLOW ACROSS SOUTHERN CALIFORNIA...WITH GUSTY WEST WINDS THROUGH AND BELOW THE BANNING PASS AS WELL AS ALONG AND NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY THROUGH LATE TONIGHT. CAZ061-260500- /O.NEW.KSGX.WI.Y.0050.130525T2300Z-130526T1000Z/ COACHELLA VALLEY- 145 PM PDT SAT MAY 25 2013 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT SUNDAY. * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH...WITH GUSTS TO 50 MPH. * TIMING...LATE THIS AFTERNOON THROUGH LATE TONIGHT. * LOCATION...THROUGH AND BELOW THE BANNING PASS AS WELL AS AREAS ALONG AND NORTH OF INTERSTATE 10. * VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND BLOWING DUST. * IMPACTS...DIFFICULTY IN DRIVING...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. * OUTLOOK...GUSTY WEST WINDS WILL BE POSSIBLE EACH AFTERNOON THROUGH THE LATE NIGHT THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PALMER
2 follow-up statements
959 WWUS76 KSGX 260431 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 931 PM PDT SAT MAY 25 2013 ...GUSTY WEST WINDS THROUGH AND BELOW THE SAN GORGONIO PASS TONIGHT... GUSTY WEST WINDS WILL CONTINUE THROUGH AND BELOW THE SAN GORGONIO PASS AND ALONG AND NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY THROUGH LATE TONIGHT. CAZ061-261000- /O.CON.KSGX.WI.Y.0050.000000T0000Z-130526T1000Z/ COACHELLA VALLEY- 931 PM PDT SAT MAY 25 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH...WITH GUSTS TO 50 MPH. * LOCATION...THROUGH AND BELOW THE BANNING PASS AS WELL AS AREAS ALONG AND NORTH OF INTERSTATE 10. * VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND BLOWING DUST. * IMPACTS...DIFFICULTY IN DRIVING...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. * OUTLOOK...GUSTY WEST WINDS WILL BE POSSIBLE EACH AFTERNOON THROUGH THE LATE NIGHT THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MOEDE
174 WWUS76 KSGX 260943 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 243 AM PDT SUN MAY 26 2013 ...GUSTY WEST WINDS FOR THE NORTHERN COACHELLA VALLEY SLOWLY WEAKENING THIS MORNING... CAZ061-261045- /O.CAN.KSGX.WI.Y.0050.000000T0000Z-130526T1000Z/ COACHELLA VALLEY- 243 AM PDT SUN MAY 26 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. AREAS OF WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 45 MPH WILL SLOWLY DECREASE THE REST OF TONIGHT. $$ 17
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at May 25, 1:35 PM PDT, 10 minutes earlier.
Area forecast discussion, May 25, 1:35 PM PDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
135 PM PDT SAT MAY 25 2013
.SYNOPSIS...
UPPER LEVEL TROUGH OF LOW PRESSURE WILL REMAIN OVER THE WEST COAST
THROUGH THIS COMING WEEK...WITH TEMPERATURES REMAINING BELOW NORMAL
AND ONSHORE FLOW CONTINUING. THEREFORE...EXPECT A DEEP MARINE LAYER
TO PERSIST...WITH AREAS OF NIGHT AND MORNING LOW CLOUDS AND FOG
POSSIBLE EACH DAY. THE MARINE LAYER WILL DEEPEN ENOUGH ON MONDAY
NIGHT FOR A SLIGHT CHANCE OF SHOWERS ALONG AND WEST OF THE MOUNTAINS
THROUGH TUESDAY. GUSTY WEST WINDS WILL ALSO BE POSSIBLE IN THE
MOUNTAINS AND DESERTS EACH AFTERNOON AND EVENING.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
WATER VAPOR IMAGERY CONTINUES TO SHOW A BROAD TROUGH OF LOW PRESSURE
OVER THE WEST COAST THIS AFTERNOON...WITH SEVERAL DISTURBANCES
ROTATING AROUND AND THROUGH THIS TROUGH. AS A RESULT...RELATIVELY
STRONG ONSHORE FLOW CONTINUES ACROSS SOUTHERN CALIFORNIA...WITH THE
SAN DIEGO TO DAGGETT AND THE SAN DIEGO TO THERMAL GRADIENT NOW UP TO
8.1 MBS AND 7.5 MBS...RESPECTIVELY. THE MODELS ARE SHOWING THESE
GRADIENTS PEAKING BETWEEN 9 AND 10 MBS THIS EVENING...BUT THIS IS
LIKELY A LITTLE WEAK. UPPER LEVEL WIND SUPPORT AT 850 MBS ALSO
SHOWS 30 TO 35 KT WINDS. FOR THIS REASON...THINK THE FAVORED WINDY
SPOTS THROUGH AND BELOW THE BANNING PASS AND NORTH OF INTERSTATE 10
IN THE COACHELLA VALLEY WILL LIKELY SEE SOME GUSTS TO AROUND 50 MPH
THIS EVENING. THEREFORE...WILL ISSUE A WIND ADVISORY FOR THE
COACHELLA VALLEY THIS EVENING.
ELSEWHERE...TEMPERATURES ARE WITHIN A COUPLE OF DEGREES OF THIS TIME
YESTERDAY....WITH JUST A FEW HIGH CLOUDS MOVING THROUGH THE REGION.
HOWEVER...THE VISIBLE IMAGERY SHOWS THAT THE LOW CLOUDS ARE ALREADY
PUSHING BACK INTO THE SAN DIEGO COUNTY COAST...WITH SCATTERED LOW
CLOUDS POSSIBLE THE EVENING. THE BULK OF THE STRATUS WILL LIKELY
COME IN LATER TONIGHT THOUGH...MAKING FOR A PLEASANT EVENING.
OTHERWISE...EXPECT ANOTHER DECENT PUSH OF THE MARINE STRATUS INTO
THE INLAND VALLEYS TONIGHT...WITH THE MARINE LAYER REMAINING BETWEEN
3000 AND 3500 FEET.
THIS TROUGH WILL BE THE DOMINATE WEATHER FEATURE ALONG THE WEST
COAST FOR THE NEXT WEEK...EVEN THOUGH IT MAY WEAKEN A BIT LATE IN
THE WORK WEEK AND NEXT WEEKEND. THEREFORE...EXPECT ONLY MINOR
FLUCTUATIONS IN THE FORECAST WILL BE POSSIBLE OVER THE NEXT SEVERAL
DAYS...WITH A MINOR WARMING TREND FOR THURSDAY THROUGH SATURDAY
POSSIBLE. MODELS ARE ALSO CONTINUING TO HINT AT SOME DRIZZLE OR
LIGHT SHOWERS POSSIBLE LATE MONDAY NIGHT AND INTO TUESDAY...AS THE
MARINE LAYER DEEPENS TO AROUND 5000 FEET...AND POSSIBLY DEEPER.
THEREFORE...EXPANDED THE AREA OF A SLIGHT CHANCE OF SHOWERS ALONG
AND WEST OF THE MOUNTAINS...WITH THE COASTAL SLOPES LIKELY SEEING
THE BEST CHANCE OF SHOWERS DURING THIS TIME. OTHERWISE...EXPECT
NEAR TO BELOW NORMAL CONDITIONS TO CONTINUE TO PREVAIL ACROSS THE
SOUTHLAND...AS STRONG ONSHORE FLOW CONTINUES AND A DEEP MARINE LAYER
PERSISTS. LOCALLY GUSTY WEST WINDS WILL ALSO BE POSSIBLE IN THE
MOUNTAINS AND DESERTS EACH AFTERNOON THROUGH THE LATE
EVENING...POTENTIALLY FLIRTING WITH ADVISORY TYPE STRENGTHS AT TIMES
ESPECIALLY SUNDAY THROUGH TUESDAY.
&&
.AVIATION...
252000Z...COAST/VALLEYS...FEW/SCT LOW CLOUDS WILL PERSIST AT THE
COAST THROUGH THE REMAINDER OF THE AFTERNOON. STRATUS WILL AGAIN
SPREAD 15-20 SM INLAND BETWEEN 26/0100Z-0300Z THIS EVENING. BASES
SIMILAR TO THIS MORNING...AROUND 2500 FT MSL AND TOPS 3500 FT MSL.
VIS WILL REMAIN ABV 5 SM...LOCALLY LOWER WHERE THE CLOUDS INTERSECT
TERRAIN. STRATUS WILL ERODE BACK TO THE COAST BETWEEN
26/1600Z-1800Z.
MTNS/DESERTS...MOSTLY CLEAR WITH UNRESTRICTED VIS THROUGH SUNDAY
AFTERNOON. GUSTY SFC WEST WINDS TO 35 KNOTS WILL DEVELOP TONIGHT
OVER THE DESERT MTN SLOPES AND THROUGH/EAST OF SAN GORGONIO PASS.
&&
.MARINE...
ASTRONOMICAL HIGH TIDES TO 7.2 FEET AND BELOW NORMAL LOW
TIDES...WITH SWINGS OF 8.9 FEET...WILL COMBINE WITH SLIGHTLY ABOVE
NORMAL SURF TO BRING A SMALL CHANCE OF MINOR COASTAL FLOODING
THROUGH MEMORIAL DAY. THE HIGHEST HIGH TIDES WILL TAKE PLACE IN THE
LATE EVENINGS AND THE LOWEST LOW TIDES WILL BE IN THE EARLY
MORNINGS. STRONG RIP CURRENTS WILL CONTINUE THROUGH MEMORIAL
DAY...PARTLY DUE TO THE SWINGS IN THE TIDES.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 3 AM PDT SUNDAY FOR
THE COACHELLA VALLEY.
PZ...NONE.
&&
PUBLIC...PALMER
AVIATION/MARINE...JTHazardous weather outlook, May 24, 4:00 PM PDT, 21 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PDT FRI MAY 24 2013 CAZ042-043-251200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- 400 PM PDT FRI MAY 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL AREAS OF SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT. ABOVE AVERAGE SURF AND STRONG RIP CURRENTS AT THE BEACHES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ABOVE AVERAGE SURF AND STRONG RIP CURRENTS AT THE BEACHES THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA. CAZ056-058-061-062-251200- RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 400 PM PDT FRI MAY 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAINS AND DESERTS OF SAN DIEGO AND WESTERN RIVERSIDE COUNTIES OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT. GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS...STRONGEST IN THE NORTHERN COACHELLA VALLEY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. LOCALLY GUSTY WEST WINDS EACH AFTERNOON AND EVENING...INCREASING ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MOEDE
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.